Just a thought but wouldn't it be possible that MDMA alone could cause serotonin syndrome, and that the chance would be higher with use of 5-htp or SSIR's and other various drugs?
Here's a general description of serotonin syndrome:
Serotonin syndrome is a condition that is typically induced by drug interactions from taking more than one drug that affects the serotonergic systems. These interactions cause too much serotonin to be released or remain in the synapse and cause hyperactivation of serotnergic neurons.
MDMA, 5-HTP, SSIR's and others affect the serotonergic system
Here's a general description of the symptoms:
"The symptoms of the serotonin syndrome are: euphoria, drowsiness, sustained rapid eye movement, overreaction of the reflexes, rapid muscle contraction and relaxation in the ankle causing abnormal movements of the foot, clumsiness, restlessness, feeling drunk and dizzy, muscle contraction and relaxation in the jaw, sweating, intoxication, muscle twitching, rigidity, high body temperature, mental status changes were frequent (including confusion and hypomania - a "happy drunk" state), shivering, diarrhea, loss of consciousness and death. (The Serotonin Syndrome, AM J PSYCHIATRY, June 1991)
I know alot of people who have gotten sick from e and they have had a handful of the symptoms listed.
Do you think it could be possible that some of the side effects people sometimes get from e or even more seriously some of the deaths could be atributed to serotinin syndrome?